| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that outpatient picc came back into hospital due to leaking.They did not see a leak until they removed the picc line and say a hole in the picc about 5cm down.Additional information received 02/26/2024: patient had picc placed (b)(6) 2024 was discharged home.He returned to the hospital (b)(6) 2024 evening due to picc leaking.On (b)(6) 2024, went to evaluate patients picc (b)(6), removed picc and there was a leak.Placed new picc (b)(6) 2024.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed and was determined to be use related.One 4fr sl powerpicc solo catheter was returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and two splits were observed at the 16cm an 17cm marks on the catheter body.The catheter splits contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h11.